Within the past 10 years I have had 3 surgeries. Approx 2 weeks after the first 2 surgeries, I wound up with hives, c-diff and then anaphylaxis and was hospitalized a week each time. I went to multiple specialists who tested everything they could think of including parasite infestation. I had nuclear dye tests, a colonoscopy, endoscopy, blood work, routine allergy testing (including latex), MRI, x-rays and CT scans (one of the doctors I saw thought the surgeon might have left something inside my body that I was reacting to). No one could figure out what was wrong with me. The 3rd surgery (performed 4 weeks ago) , I refused antibiotics before during and after surgery as this was the possible explanation for the first 2 outbreaks. Currently, I am covered head to toe with massive hives inside and out. I received a shot of steroids and was prescribed Flagyl to control the c-diff. I went back to the doctor because the hives did not go away and was prescribed, Nexium, Valium and Claritin. I myself decided to take a Benadryl and Allegra chaser on my own because the Claritin itself was not strong enough. I was prescribed pain killers after the surgery, but have not taken any for 2 weeks now.
Could I be allergic to stitches or the meds used during general anestethia? If so, how long does it take for your histamine levels to decrease once the meds are out of your system. I did have my histamine levels tested after the second surgery mentioned above and the level was 1400. I am going out of my mind. I am working while I am medicated, I am exhausted, nervous that I will go into shock again (doesnt help because it can make the hives worse) and disgusted. I have an appointment with an allergist again this Thursday, but I am sure I will pay another co-pay and get nowhere...Any suggestions????? Please pardon any spelling errors...Benadryl....
ohhhhh you poor person I am so sorry reading what you have been through, I also have hives, on and off since dental treatment ,been really bad recently, I dont know what is causing it, metal toxicity maybe , cactus in my garden maybe , unstable sugar levels maybe , I took Benydryl yesterday it knocked me out, I could hardly walk...I am not much help to you, but please pm me how you are doing ...marg ...a fellow hive sufferer..
Hi, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body may be hypersensitive to certain antibiotics or other medications. Stitches seems to be unlikely cause.
The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, pulmonary (eg, pneumonitis), renal (eg, nephritis), hepatic (eg, hepatic failure or necrosis), and/or hematologic (eg, anemia, cytopenias) events, usually after multiple doses.
Histamine levels may stay as long as the suspected allergen is present in your body. You also need to be calm and avoid stress. Treatment includes anti histaminic and glucocorticoids against prescription. I suggest you to consult a skin specialist. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.